Dispersion for 1-D Schrödinger and wave equations with BV coefficients


Beli C. N., Ignat L. I., Zuazua E. Dispersion for 1-D Schrödinger and wave equations with BV coefficients
Annales de l’Institut Henri Poincaré Analyse non linéaire, 33 (2016) pp. 1473-1495. DOI: 10.1016/j.anihpc.2015.06.002

Abstract: In this paper we analyze the dispersion for one dimensional wave and Schrödinger equations with BV coefficients. In the case of the wave equation we give a complete answer in terms of the variation of the logarithm of the coefficient showing that dispersion occurs if this variation is small enough but it may fail when the variation goes beyond a sharp threshold. For the Schrödinger equation we prove that the dispersion holds under the same smallness assumption on the variation of the coefficient. But, whether dispersion may fail for larger coefficients is unknown for the Schrödinger equation.

   Read Full Paper…